CDC Says COVID-19 Booster Shot’s Side Effects Are Like The Initial Doses
The CDC reports that reactions to a third dose of the COVID-19 vaccine of either Pfizer or Moderna appear similar to the initial doses. The information came out on Tuesday on the CDC’s Morbidity and Mortality Weekly Report.
The side effects reported from those who received a third Pfizer or Moderna vaccine were mild or moderate a day after vaccination. Reactions around the place where the vaccine was given like itching, pain, redness and swelling were reported to have “slightly increased.”
Headaches and fevers were less common after the third dose. V-safe, a tool used by the CDC for personalized check-ins after a COVID-19 vaccination, did not address cases of serious reactions like myocarditis, a heart inflammation patients can recover from.
No cases of myocarditis were reported in Pfizer’s clinical trial and only one case was reported in Israel after a booster shot was given.
A week of political news in your in-box.
We find the news you need to know, so you don't have to.
The CDC said in a vaccination and immunization report that the “potential risks of an mRNA Covid-19 booster dose include rare cases of myocarditis and pericarditis, particularly in males aged <30 years, and the even rarer risk of anaphylaxis (the rate of anaphylaxis after a booster dose is not yet known).”
The CDC has not reached any conclusions so far on the side effects in people who have gotten an unauthorized booster or are “mixing and matching” vaccines. The National Institutes of Health will come out soon with early findings from its own trials studying the effectiveness of “mix-and-match” vaccines.
Leave a comment
Get the most-revealing celebrity conversations with the uInterview podcast!